In this paper, we discuss the existence and uniqueness of solutions for a Riemann-Liouville type fractional differential equation with nonlocal four-point Riemann-Liouville fractional-integral boundary conditions by means of classical fixed point theorems. An illustration of main results is also presented with the aid of some examples.
MSC: 34A08, 34B10, 34B15.
Keywords:fractional differential equations; nonlocal fractional-integral boundary conditions; existence; fixed point
In recent years, boundary value problems of nonlinear fractional differential equations with a variety of boundary conditions have been investigated by many researchers. Fractional differential equations appear naturally in various fields of science and engineering and constitute an important field of research [1-4]. As a matter of fact, fractional derivatives provide an excellent tool for the description of memory and hereditary properties of various materials and processes. This is one of the characteristics of fractional-order differential operators that contributes to the popularity of the subject and has motivated many researchers and modelers to shift their focus from classical models to fractional order models. In consequence, there has been a significant progress in the theoretical analysis like periodicity, asymptotic behavior and numerical methods for fractional differential equations. Some recent work on the topic can be found in [5-20] and the references therein.
Fractional boundary conditions (FBC) involving fractional derivative of order describe an intermediate boundary between the perfect electric conductor (PEC) and the perfect magnetic conductor (PMC), whereas and in FBC correspond to PEC and PMC, respectively. Fractional boundary conditions (FBC) are also matched with impedance boundary conditions (IBC) in the sense that the fractional order and in FBC correspond to the value of impedance and . Recall that the value of the impedance Z varies from 0 for PEC to i∞ for PMC. For more details, see .
In , the authors recently studied a problem of Riemann-Liouville fractional differential equations with fractional boundary conditions:
where denotes the Riemann-Liouville fractional derivative of order α and and .
In this paper, motivated by , we study a fully Riemann-Liouville fractional nonlocal integral boundary value problem given by
where denotes the Riemann-Liouville fractional derivative of order α, f is a given continuous function, denotes the Riemann-Liouville integral of order β, and a, A, b, and B are real constants.
The paper is organized as follows. In Section 2, we establish an auxiliary lemma which is needed to define the solutions of the given problem. Section 3 contains main results. In Section 4, we discuss some examples for the illustration of the main results.
Let us recall some basic definitions of fractional theory.
Definition 2.1 The Riemann-Liouville fractional integral of order α for a continuous function is defined as
provided the integral exists.
Definition 2.2 For a continuous function , the Riemann-Liouville derivative of fractional order is defined as
, where denotes the integer part of the real number α.
Lemma 2.1For , the solution of , subject to the boundary conditions given by (1.1) is
Proof For arbitrary constants , it is well known that the general solution of the equation , , can be written as
From (2.3), we have
where ϱ denotes ξ or η. Applying the given boundary conditions, we get
Solving the system of equations (2.6) for , , we find that
Substituting these values in (2.3), we get
where , , , and δ are given by (2.2). This completes the proof. □
3 Existence results
Let denote the Banach space of all continuous real-valued functions defined on with the norm . For , define , , and let be the space of all functions such that which turns out to be a Banach space when endowed with the norm .
Let us define an operator as
Observe that problem (1.1) has solutions only if the operator has fixed points.
To establish the first existence result, we need the following fixed point theorem.
Theorem 3.1 ()
LetEbe a Banach space. Let be a completely continuous operator, and let the set be bounded. Then the operatorThas a fixed point inE.
Theorem 3.2Assume that there exists a constant such that , , . Then problem (1.1) has at least one solution in the space .
Proof As a first step, we show that the operator is completely continuous. The continuity of follows from the continuity of f. Let ℋ be a bounded set in . Hence ℋ is bounded on . Then, , , we have
which implies that . Hence is uniformly bounded. Also, for , , we have
Thus and hence is equicontinuous. So, by the Arzela-Ascoli theorem, is completely continuous. Next, we consider the set
and show that V is bounded. For , we have
This implies that the set V is bounded independently of . Therefore, Theorem 3.1 applies and problem (1.1) has at least one solution on . This completes the proof. □
Theorem 3.3Assume that there exists a constant such that
then problem (1.1) has a unique solution in if , where
Proof For every , , we have
By the definition of , we obtain
It follows that is a contraction. Hence, by the Banach contraction theorem, problem (1.1) has a unique solution in . This completes the proof. □
Our next existence result is based on Leray-Schauder nonlinear alternative .
Lemma 3.1 (Leray-Schauder’s nonlinear alternative type)
LetEbe a Banach space, Mbe a closed, convex subset ofE, Ube an open subset ofCand . Suppose that is a continuous, compact (that is, is a relatively compact subset ofC) map. Then either (i) Fhas a fixed point in or (ii) there are and with .
Theorem 3.4Let be a continuous function. Furthermore, assume that:
(A1) There exist a function and a nondecreasing function such that , ;
(A2) There exists a constant such that
whereνis given by (3.2).
Then boundary value problem (1.1) has at least one solution.
Proof First we shall show that the operator defined by (3.1) maps bounded sets into bounded ones in . For , let be a bounded set in . Then, for , we have
where ν is given by (3.2).
Next, we shall show that the operator maps bounded sets into equicontinuous sets. Let with and . Then we have
which tends to zero independently of as . Thus is completely continuous. Now let u be a solution of problem (1.1), then for and , we have
which can be rewritten as
By assumption (A2), there exists M such that . Let us set
Note that the operator is completely continuous and by the definition of , there is no such that for some . In consequence, by Lemma 3.1, we conclude that has at least one fixed point , which is a solution of problem (1.1). □
Example 4.1 Consider the following fractional integral boundary value problem:
therefore, Theorem 3.2 applies and problem (4.1) has at least one solution on .
Example 4.2 Consider the problem
Here , , , , , , . Clearly,
(ν is given by (3.2)) and in consequence, . Thus, all the assumptions of Theorem 3.3 are satisfied. Therefore, by the conclusion of Theorem 3.3, there exists a unique solution for problem (4.2).
The authors declare that they have no competing interests.
Each of the authors, BA, AA, AAS and RPA contributed to each part of this work equally and read and approved the final version of the manuscript.
This research was partially supported by the Deanship of Scientific Research (DSR), King Abdulaziz University, Jeddah, Saudi Arabia.
Ahmad, B, Ntouyas, SK: A four-point nonlocal integral boundary value problem for fractional differential equations of arbitrary order. Electron. J. Qual. Theory Differ. Equ.. 2011, (2011) Article ID 22
Zhang, X, Wang, L: Nontrivial solutions for a class of fractional differential equations with integral boundary conditions and a parameter in a Banach space with lattice. Abstr. Appl. Anal.. 2012, (2012) Article ID 391609
Guezane-Lakoud, A, Khaldi, R: Solvability of a fractional boundary value problem with fractional integral condition. Nonlinear Anal.. 75, 2692–2700 (2012). Publisher Full Text
Vong, S: Positive solutions of singular fractional differential equations with integral boundary conditions. Math. Comput. Model.. 57, 1053–1059 (2013). Publisher Full Text
Alsaedi, A, Ntouyas, SK, Ahmad, B: Existence results for Langevin fractional differential inclusions involving two fractional orders with four-point multiterm fractional integral boundary conditions. Abstr. Appl. Anal.. 2013, (2013) Article ID 869837
Baleanu, D, Mustafa, OG, O’Regan, D: A uniqueness criterion for fractional differential equations with Caputo derivative. Nonlinear Dyn.. 71, 635–640 (2013). Publisher Full Text
Zhou, WX, Chu, YD, Baleanu, D: Uniqueness and existence of positive solutions for a multi-point boundary value problem of singular fractional differential equations. Adv. Differ. Equ.. 2013, (2013) Article ID 114
Ahmad, B, Ntouyas, SK, Alsaedi, A: A study of nonlinear fractional differential equations of arbitrary order with Riemann-Liouville type multistrip boundary conditions. Math. Probl. Eng.. 2013, (2013) Article ID 320415